MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR
Model Number 357.372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, one (1) helical blade inserter, six (6) locking bolt measuring device and two (2) depth gauge for locking screw were broken and one (1) helical blade inserter does not function during reverse logistics audit of the returned device at millstone.There was no patient involvement.This is a report for (1) helical blade inserter.This is report 1 of 09 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the helical blade inserter (part # 357.372 / lot # 4996717) was received at us cq.The device was received disassembled.Visual inspection of each component showed that there was no evidence of device breakage.Aside from scratches and nicks on the handle, no other visual defects could be identified.The device was able to be successfully reassembled with no issues.The overall complaint was not confirmed as the noted cosmetic issues do not impact device functionality, and there was no evidence of device breakage.Surface scratches and nicks along the handle.Dimensional inspection: dimensional inspection was not performed as there was no evidence of device breakage.No damage was identified that would impact device functionality.Conclusion: the overall complaint was not confirmed for the received helical blade inserter as no evidence of device breakage could be identified.Only surface scratches, and nicks were identified during investigation.These surface scratches/nicks are consistent with cumulative normal wear over the device¿s lifecycle (14+ years).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 357.372.Synthes lot # 4996717.Release to warehouse date: 28 apr 2005.Manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H11 corrected data: b5.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 10 (b)(4).

Brand Name
HELICAL BLADE INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9642641
Report Number2939274-2020-00506
Device Sequence Number19464562
Product Code LXH
UDI-Device Identifier10886982196064
UDI-Public(01)10886982196064
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.372
Device Catalogue Number357.372
Device Lot Number4996717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1